advertisement
Question
Posted by: Kenna | 2011/03/03

Problematic Toenails

Good afternoon

Please could you help me. There are discolourations from the middle to the ends of my toenails. Even when I clip them it remains and just grows further but it never grows out. The discolouration is like a light brown colour, and I have noticed a thickening of one of the smaller toes'' nails. To add further embarrasment, when I cut the nail of my big toe,it is very hard and also starting to thicken and there''s a cheesy odour that emanates when I do the clipping. I have tried to scrape out the offensive odour by taking out what I think is dead skin with a nail file underneath the nail, but it still persists. Please could you advise on what I should do as this is very embarrassing.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Kenna
Please see your doctor or a dermatologist as it sounds as if you have a fungal infection of the nail. This needs prescription medication and treatment of at least 8 weeks.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Mary | 2011/03/03

Sounds like an infection. You should go see a podiatrist.

Reply to Mary
Posted by: Blueberry | 2011/03/03

Hi Kenna

It is a fungus. Go to your chemist and buy Loceryl - it is a complete treatment kit that is used once a week until the nails are clear. But, it is very expensive, in the region of R600 - works like a bomb though !!

Regards

Reply to Blueberry
Posted by: Cyberdoc | 2011/03/03

Hallo Kenna
Please see your doctor or a dermatologist as it sounds as if you have a fungal infection of the nail. This needs prescription medication and treatment of at least 8 weeks.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement